Allergic Reaction to Perlane?
- Asked by paul greene in Rockaway, NJ
- 3 years ago
Can You Have an Alerdic Reation to Perlane
Allergic reaction and Perlane
As stated, it is exceedingly rare to have a true "allergic reaction" to Perlane or any dermal filler. I'd follow up with your provider for further assessment!
Allergic Reaction to Perlane?
One can have an allergic reaction to anything; however, it’s very rare.
Jonathan Ross Berman, M.D. , F.A.C.S.
Allergy to Perlane rare
Allergy to Perlane is possible but it is very rare. If you think you are having an allergy, you should show the treated area to your cosmetic surgeon.
Poor technique causes lumps not allergic reactions
Perlane allergy is unheard of! Since Qmed greatly reduced the protein load any lumps usually are due to poor injection tecnique, To show allergy one would have to show antibodies and this has ever been done since the protein load was greatly reduced.
Allergic Reaction to Perlane, from San Diego
Why do you ask this question? Are you having a problem? The answer may be YES, not so much to the hyaluronic acid, but trace amounts of streptococcal antigens present in the product. Medical Affairs personnel at Q-Med, the manufacturer of Perlane, are probably best qualified to answer this question.
Web reference: http://feelbeautiful.com
Allergic Reactions to Perlane - Rare
Restylane, Perlane, and Juvederm are all comprised of hyaluronic acid. Hyaluronic acid is a naturally occuring molecule in the body. An allergic reaction to the product is exceedingly rare, however, reactions have been reported. In the event that there is a question of a reaction, you should follow up with the doctor who gave you your treatment. An enzyme called hyaluronidase can be used to remove the product if necessary.
Allergic reaction after Perlane
I personally have never seen an allergic reaction after Perlane injection. Hyaluronic acid is a naturally-occurring substance, so you should not have an allergic reaction. This is why allergy testing is not required for Perlane.
Allergic to Perlane
Allergy to Perlane is virtually impossible and has never been reported. However, in my practice, I have injected over 25 thousand patients with hyaluronic acid and I have seen situations where someone may develop a foreign body type reaction in the lip which is temporary and can be treated, but true allergies to this sugar molecule have not been reported.
Web reference: http://www.mytotalskincare.com
"Allergic reaction" to Perlane unlikely.
As others have stated, this is a natural substance present in our bodies, and no allergic testing is needed for these HA fillers as it was for the collagen fillers (made from bovine sources, and later human sources) several years ago.
Any apparent "reaction" or "red spot" from Perlane injection is more likely a tiny localized bacterial contamination (notice I'm carefully avoiding the word "infection") from the needle stick into your skin, which has numerous "normal" skin bacteria within ducts, hair follicles, and sweat glands. Perhaps the needle was inadvertently contaminated before it was used, though this too is unlikely.
I would treat this with a basic oral antibiotic for several days (no, ointment won't work) that covers the usual skin bacterial flora. This should resolve promptly. BTW, if it was a true allergic reaction, there should be redness and inflammation at EVERY spot the Perlane was injected (How can it be allergic in only one or two areas?). Unless this is the case, I would not hesitate to use Perlane again--it's not an allergy.
Allergic Reaction to Perlane
Thanks for the question.
There is always a possibility of an allergic reaction to any injected substance. Hyaluronic acid in theory has no allergic reactive properties as it is the same between different animal species. In its manufactured form, it is essentially the same regardless of the source ( i.e. animal or bacterial), the only difference between the animal- and bacterial-based HA being the length of the final molecular chain.
If you are experiencing untoward symptoms following treatment with Perlane, or any injectable filler for that matter, follow up with your clinician for an evaluation.
Glenn Vallecillos, MD, FACS
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.